Hail, St. Francis
- When
- April 13, 7:00 PM CST to 7:05 PM CST
- Where
- St. Francis County, Madison
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.020, -90.720
A low pressure system moved out of Northeast Texas and Louisiana into Northwest Mississippi during the evening of April 13, 2007. The system brought a warm front northward into East Central Arkansas and North Mississippi which set off numerous showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A low pressure system moved out of Northeast Texas and Louisiana into Northwest Mississippi during the evening of April 13, 2007. The system brought a warm front northward into East Central Arkansas and North Mississippi which set off numerous showers and thunderstorms. Many of the thunderstorms became severe with large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 13, 2:33 PM CST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 333 PM CDT FRI APR 13 2007 .DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES AN AREA OF LOW PRESSURE AROUND THE PANHANDLE OF TEXAS WITH A WARM FRONT EXTENDING EAST INTO EAST TEXAS/NORTH LOUISIANA. FURTHER NORTH ACROSS THE MID SOUTH...TEMPERATURES HAVE REMAINED MOSTLY IN THE UPPER 40S TO LOWER 50S WITH NORTHERLY WINDS IN ADVANCE OF THE NEXT SYSTEM. MAIN FORECAST CONCERN IS CONVECTIVE POTENTIAL TONIGHT AND SATURDAY. TONIGHT AND SATURDAY...SURFACE LOW CURRENTLY LOCATED IN THE SOUTHERN PLAINS WILL GRADUALLY MOVE EAST TONIGHT INTO WESTERN SECTIONS OF THE LOWER MISSISSIPPI VALLEY. DESPITE MODERATE TO STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES (6.5-7.0 C/KM)...CONVECTION WILL PRIMARILY REMAIN ELEVATED WITH LI/S AROUND -2...MUCAPES AROUND 800 J/KG AND LITTLE IF ANY SURFACE BASED INSTABILITY. AT THIS TIME THINK SEVERE WEATHER POTENTIAL WILL REMAIN ISOLATED/SCATTERED AT BEST WITH UPSTREAM CONVECTION WEAKENING A BIT AS IT ENCOUNTERS A MORE STABLE ATMOSPHERE ACROSS THE MID SOUTH. ANY POTENTIAL SEVERE WEATHER THREATS WOULD BE IN THE FORM OF DAMAGING WIND GUSTS AND HAIL. LOW PRESSURE WILL BE LOCATED ACROSS CENTRAL MISSISSIPPI ON SATURDAY WITH A WITH A WARM FRONT EXTENDING ACROSS NORTHERN MISSISSIPPI. ALONG AND SOUTH OF THE WARM FRONT...SURFACE BASED INSTABILITY MAY BE SUFFICIENT TO SUPPORT ANOTHER DAMAGING WIND/HAIL THREAT ESPECIALLY ACROSS NORTHEAST MISSISSIPPI DURING THE DAY. HEAVY RAIN IS ALSO POSSIBLE ACROSS PORTIONS OF THE MID SOUTH...MAINLY SOUTH OF I-40 AS K INDICIES WILL BE AROUND 35 AND PRECIPITABLE WATER VALUES REACHING AROUND 1.5 INCHES. WILL HIGHLIGHT HEAVY RAIN POTENTIAL AND SEVERE WEATHER THREAT IN THE HWO. SATURDAY NIGHT THROUGH MONDAY...PRECIPITATION WILL GRADUALLY COME TO AN END ACROSS THE MID SOUTH AS LOW PRESSURE PUSHES EAST OF THE AREA INTO ALABAMA AND HIGH PRESSURE BUILDS INTO THE AREA FOR SUNDAY. HIGH TEMPERATURES FOR SUNDAY WILL BE BELOW NORMAL BUT WILL WARM TO CLIMATOLOGICAL VALUES FOR APRIL ON MONDAY. .LONG RANGE...(TUESDAY THROUGH FRIDAY)...LONG RANGE MODELS INDICATE SHORTWAVE RIDGING AT THE START OF THE PERIOD ON TUESDAY WITH A SOUTHERN STREAM UPPER LEVEL LOW MOVING ACROSS THE LOWER MISSISSIPPI VALLEY WEDNESDAY AND THURSDAY WITH UPPER LEVEL RIDGING RETURNING BY FRIDAY. WILL KEEP THUNDER OUT OF THE LONG RANGE FORECAST WITH RELATIVELY STABLE CONVECTIVE INDICIES AS SURFACE LOW WILL TRACK ALONG THE GULF COAST WITH THE MID SOUTH ON THE NORTHERN FRINGE OF THE SYSTEM. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 719 PM CDT FRI APR 13 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-150230- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 719 PM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER EAST CENTRAL ARKANSAS...NORTH MISSISSIPPI...AND SOUTHWEST TENNESSEE TONIGHT. INCREASING INSTABILITY ALOFT WILL ALLOW THUNDERSTORMS TO BECOME SEVERE AND PRODUCE LARGE HAIL OVER THE SLIGHT RISK AREA. THIS AREA IS ALONG AND SOUTH OF INTERSTATE 40. BE PREPARED TO TAKE COVER FROM LARGE HAIL IF A WARNING IS ISSUED. HEAVY RAINFALL MAY ALSO OCCUR AND RESULT IN ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MISSISSIPPI DURING THE DAY ON SATURDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME ACROSS EAST CENTRAL ARKANSAS...NORTH MISSISSIPPI...AND SOUTHWEST TENNESSEE. JLH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SENATOBIA 34.62N 89.97W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
REPORTED IN THE SOUTHWEST PART OF TOWN.
0630 PM HAIL INDEPENDENCE 34.70N 89.80W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SENATOBIA 34.62N 89.97W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
REPORTED IN THE SOUTHWEST PART OF TOWN.
0630 PM HAIL INDEPENDENCE 34.70N 89.80W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
0638 PM HAIL 3 S HERNANDO 34.78N 89.99W
04/13/2007 E0.75 INCH DESOTO MS TRAINED SPOTTER
0642 PM HAIL 2 S HERNANDO 34.80N 89.99W
04/13/2007 E1.00 INCH DESOTO MS EMERGENCY MNGR
ALONG HIGHWAY 55 SOUTH OF HERNANDO
0645 PM HAIL HERNANDO 34.83N 89.99W
04/13/2007 E0.88 INCH DESOTO MS AMATEUR RADIO
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 713 PM CDT FRI APR 13 2007 TNZ089-140045- FAYETTE TN- 713 PM CDT FRI APR 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...FAYETTE COUNTY. A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL WAS LOCATED 20 MILES SOUTHWEST OF SOMERVILLE AT 713 PM CDT...MOVING EAST AT 65 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND COULD REINTENSIFY AND AGAIN BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY..
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
746 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SENATOBIA 34.62N 89.97W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
REPORTED IN THE SOUTHWEST PART OF TOWN.
0630 PM HAIL INDEPENDENCE 34.70N 89.80W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
0638 PM HAIL 3 S HERNANDO 34.78N 89.99W
04/13/2007 E0.75 INCH DESOTO MS TRAINED SPOTTER
0642 PM HAIL 2 S HERNANDO 34.80N 89.99W
04/13/2007 E1.00 INCH DESOTO MS EMERGENCY MNGR
ALONG HIGHWAY 55 SOUTH OF HERNANDO
0645 PM HAIL COLDWATER 34.69N 89.98W
04/13/2007 E1.00 INCH TATE MS TRAINED SPOTTER
QUARTER SIZE HAIL COVERING GROUND 2 MILES NORTH OF EXIT
271
0645 PM HAIL HERNANDO 34.83N 89.99W
04/13/2007 E0.88 INCH DESOTO MS AMATEUR RADIO
0657 PM HAIL HORN LAKE 34.96N 90.04W
04/13/2007 E1.00 INCH DESOTO MS TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
749 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SENATOBIA 34.62N 89.97W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
REPORTED IN THE SOUTHWEST PART OF TOWN.
0630 PM HAIL INDEPENDENCE 34.70N 89.80W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
0638 PM HAIL 3 S HERNANDO 34.78N 89.99W
04/13/2007 E0.75 INCH DESOTO MS TRAINED SPOTTER
0642 PM HAIL 2 S HERNANDO 34.80N 89.99W
04/13/2007 E1.00 INCH DESOTO MS EMERGENCY MNGR
ALONG HIGHWAY 55 SOUTH OF HERNANDO
0645 PM HAIL COLDWATER 34.69N 89.98W
04/13/2007 E1.00 INCH TATE MS TRAINED SPOTTER
QUARTER SIZE HAIL COVERING GROUND 2 MILES NORTH OF EXIT
271
0645 PM HAIL HERNANDO 34.83N 89.99W
04/13/2007 E0.88 INCH DESOTO MS AMATEUR RADIO
0657 PM HAIL HORN LAKE 34.96N 90.04W
04/13/2007 E1.00 INCH DESOTO MS TRAINED SPOTTER
0742 PM HAIL E WALNUT 34.95N 88.90W
04/13/2007 E1.00 INCH TIPPAH MS LAW ENFORCEMENT
QUARTER SIZE HAIL ON HIGHWAY 72
&&PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SENATOBIA 34.62N 89.97W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
REPORTED IN THE SOUTHWEST PART OF TOWN.
0630 PM HAIL INDEPENDENCE 34.70N 89.80W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
0638 PM HAIL 3 S HERNANDO 34.78N 89.99W
04/13/2007 E0.75 INCH DESOTO MS TRAINED SPOTTER
0642 PM HAIL 2 S HERNANDO 34.80N 89.99W
04/13/2007 E1.00 INCH DESOTO MS EMERGENCY MNGR
ALONG HIGHWAY 55 SOUTH OF HERNANDO
0645 PM HAIL COLDWATER 34.69N 89.98W
04/13/2007 E1.00 INCH TATE MS TRAINED SPOTTER
QUARTER SIZE HAIL COVERING GROUND 2 MILES NORTH OF EXIT
271
0645 PM HAIL HERNANDO 34.83N 89.99W
04/13/2007 E0.88 INCH DESOTO MS AMATEUR RADIO
0657 PM HAIL HORN LAKE 34.96N 90.04W
04/13/2007 E1.00 INCH DESOTO MS TRAINED SPOTTER
0742 PM HAIL E WALNUT 34.95N 88.90W
04/13/2007 E1.00 INCH TIPPAH MS LAW ENFORCEMENT
QUARTER SIZE HAIL ON HIGHWAY 72
0750 PM HAIL E WALNUT 34.95N 88.90W
04/13/2007 E1.00 INCH TIPPAH MS LAW ENFORCEMENT
&&The Memphis radar (KNQA), 85 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25814.